Alert archive / New York / Special Weather Statements in 2012
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 9, 2012, 4:49 PM EDT for Warren County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 4:49 PM EDT (20:49 UTC)
- Expired
- Aug 9, 2012, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Albany, NY
County Warren County, NY
The radar
The Burlington radar (KCXX), 102 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 780 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
387
WWUS81 KALY 092049
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT THU AUG 9 2012
NYZ042-043-092115-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
449 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING. THIS STORM WAS LOCATED 7 MILES WEST OF HAGUE...OR ABOUT
15 MILES NORTHWEST OF WHITEHALL...AND MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
HAGUE BY 510 PM EDT
ROGERS ROCK CAMPGROUND BY 515 PM EDT
LAT...LON 4379 7335 4364 7343 4359 7343 4357 7340
4363 7336 4362 7330 4353 7324 4332 7326
4342 7362 4351 7364 4356 7361 4366 7350
4359 7361 4372 7379 4374 7376 4378 7371
4381 7338
TIME...MOT...LOC 2049Z 223DEG 14KT 4372 7362
$$
SNYDERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:03 PM EDT, 46 minutes earlier.
Area forecast discussion, Aug 9, 4:03 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 403 PM EDT THU AUG 9 2012 .SYNOPSIS... A STALLED FRONTAL BOUNDARY WILL REMAIN OVER UPSTATE NEW YORK TONIGHT AND FRIDAY. MEANWHILE...LOW PRESSURE WILL ORGANIZE OVER THE MIDWEST TONIGHT...AND MOVE INTO THE EASTERN GREAT LAKES FRIDAY INTO SATURDAY SATURDAY. THE COLD FRONT ASSOCIATED WITH THE STORM SYSTEM WILL ADVANCE TOWARD OUR REGION REGION ON FRIDAY...AND CROSS THE REGION ON SATURDAY. THIS WILL RESULT IN A PROLONGED THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THE FIRST HALF OF THE WEEKEND...SOME OF WHICH WILL PRODUCE HEAVY RAINFALL. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... AS OF 400 PM...COVERAGE OF CONVECTION CONTINUES TO BE ISOLATED TO SCATTERED ACROSS THE REGION LATE THIS AFTERNOON. IT APPEARS SURFACE BASED HAS PEAKED AROUND 1500-2500 J/KG ACROSS THE AREA. THE HIGHER MAGNITUDE OF INSTABILITY LIES ACROSS SOUTHERN AREAS...WHILE THE LOWER VALUES CONTINUE TO BE LOCATED NORTH. HOWEVER...THE BEST DEEP LAYER EFFECTIVE SHEAR OF 30-35 KT IS LOCATED OVER NORTHERN AREAS WITH LESS SHEAR TO THE SOUTH. THIS CONTINUES TO RESULT IN A SETUP WHERE BEST INSTABILITY/SHEAR DOES NOT OVERLAP. THAT BEING SAID...CONSIDERABLE MOISTURE...INSTABILITY...AND LIFT ASSOCIATED WITH A STALLED FRONTAL BOUNDARY WILL CONTINUE TO LEAD TO SCATTERED THUNDERSTORMS ACROSS THE AREA. COVERAGE A BIT LESS THAN PREVIOUS FORECAST LIKELY DUE TO ABSENCE OF ANY SIGNIFICANT UPPER LEVEL FEATURE. A FEW OF THE STORMS MAY BE SEVERE...WITH DAMAGING WIND GUSTS DUE TO WET MICROBURSTS THE MAIN THREAT ALTHOUGH LARGE HAIL CANNOT BE RULED OUT WITH TALLER UPDRAFTS. WILL HAVE TO SEE IF COLD POOL ORGANIZATION WILL TAKE PLACE WITH ANY CLUSTERS OF CELLS...WHICH COULD RESULT IN AN ENHANCED WIND DAMAGE THREAT IN SOME AREAS. SLOW MOVING STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY LOCALIZED HEAVY RAINFALL. CONVECTION SHOULD LAST INTO THE EVENING BEFORE SOME LOW LEVEL STABILIZATION TAKES PLACE AFTER DARK. OVERNIGHT...AN UPPER LEVEL LOW WILL CLOSE OFF AT 500 MB NEAR MICHIGAN. THIS WILL INDUCE A SURFACE LOW TO SPAWN NEAR OHIO AND LIFT NORTHEAST TO LAKE ERIE BY FRIDAY MORNING. DESPITE A LACK OF INSTABILITY...LARGE SCALE ASCENT AHEAD OF THE DEEPENING LOW WILL RESULT IN A CONTINUED THREAT OF SCATTERED SHOWERS THROUGH THE NIGHT. WILL ONLY MENTION ISOLATED THUNDER WITH SOME ELEVATED INSTABILITY PRESENT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... FRIDAY IS WHEN THE BEST THREAT FOR AT LEAST LOCALIZED HEAVY RAINFALL AND POSSIBLE FLASH FLOODING WILL OCCUR. CONVECTIVELY DRIVEN SOUTH-NORTH ORIENTED RAIN BANDS WILL DEVELOP BY MID TO LATE MORNING...AIDED BY INCREASING INSTABILITY AND LARGE SCALE ASCENT ON THE DIFFLUENT SIDE OF A CLOSED 500 MB LOW OVER THE CENTRAL GREAT LAKES REGION. EVEN THOUGH OUR AREA WILL CONTINUE TO BE MOSTLY CLOUDY...SOME LIMITED HEATING WILL ALLOW FOR SBCAPE TO BUILD TO AROUND 500-1000 J/KG AND WILL BE OF THE TALL-SKINNY VARIETY WITH DEEP LAYER MOISTURE IN PLACE. THIS SET UP...WITH ANOMALOUSLY HIGH PWATS AROUND +2 STDEV WILL RESULT IN THE LIKELIHOOD FOR DOWNPOURS AND ISOLATED FLASH FLOODING. BASED ON LOCAL CSTAR RESEARCH...THE OVERALL SYNOPTIC SET UP DOES NOT APPEAR TO BE CONDUCIVE TO WIDESPREAD FLASH FLOODING. REASONS BEING...ONE UPPER JET IS FORECAST TO BE POSITIONED TOO FAR NORTH INTO QUEBEC...WHILE ANOTHER JET STREAK WILL BE POSITIONED JUST DOWNSTREAM OF THE 500 MB LOW AND ORIENTED SUCH THAT OUR REGION WILL BE GETTING TO THE UNFAVORABLE RIGHT EXIT REGION OF THE JET. ALSO...THE CORE OF STRONGEST 850 MB WINDS WILL BE OVER CENTRAL NY...WITH THE NOSE POINTING TO SOUTHEAST ONTARIO. SO...OVERALL LIMITING FACTORS FOR WIDESPREAD HEAVY RAIN EXIST...BUT THERE REMAINS THE THREAT FOR LOCALIZED HEAVY RAIN AND FLASH FLOODING AND WILL MENTION IN HWO. ANOTHER POTENTIAL HAZARD ON FRIDAY IS SEVERE WEATHER. BASED ON LATEST DATA...IT APPEARS THE SEVERE THREAT IS NEBULOUS AT BEST. INSTABILITY WILL BE THE MAIN QUESTION...BUT EVEN THE DEEP LAYER 0-6 KM SHEAR MAGNITUDE WILL NOT BE EXCEPTIONALLY STRONG EITHER FOR THIS TYPE OF ENVIRONMENT AROUND 25 TO PERHAPS 35 KT. FEEL THE BIGGER THREAT WILL BE THE LOCALIZED FLASH FLOODING BUT WILL HAVE TO WATCH FOR ANY TALLER UPDRAFTS THAT OCCUR AND MAY BE ABLE TO PRODUCE WET MICROBURSTS. MID LEVEL LAPSE RATES ARE FORECAST TO BE RATHER MEAGER AROUND 5.5 TO NEAR 6.0 C/KM. A SECONDARY FRONTAL BOUNDARY WILL BE POSITIONED ALONG THE MID ATLANTIC REGION...WHICH SHOULD KEEP THE FOCUS FOR ORGANIZED SEVERE STORMS SOUTH OF OUR AREA. CONVECTIVE BANDS OF RAIN EXPECTED TO CONTINUE TO FEED INTO THE AREA FRIDAY EVENING...BUT SHOULD TEND TO DIMINISH OVERNIGHT AS LARGE SCALE ASCENT DIMINISHES SOMEWHAT WITH THE CORE OF THE UPPER LOW LIFTING MORE NORTHWARD THAN EASTWARD. WILL CONTINUE TO MENTION HEAVY RAIN ASSOCIATED WITH STORMS THROUGH MIDNIGHT. ON SATURDAY MODELS IN DECENT AGREEMENT WITH SHOWING THE OCCLUDED SURFACE BOUNDARY MOVING THROUGH FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA DURING THE DAY. ENVIRONMENT ALOFT WILL SLOWLY DRY OUT ALOFT...WITH AGAIN SOME MARGINAL INSTABILITY DEVELOPING. HOWEVER...THE THREAT FOR CONVECTION WILL BE AHEAD OF AND ALONG THE OCCLUDED BOUNDARY...WITH SHOWERS AND THUNDERSTORMS FOLLOWING THE BOUNDARY EASTWARD AND STABILIZATION OCCURRING IN ITS WAKE. THERE WILL BE A CONTINUED HEAVY RAIN THREAT ASSOCIATED WITH CONVECTIVE ELEMENTS AND WILL MENTION IN FORECAST...ALTHOUGH THE THREAT OF ANY FLASH FLOODING LOOKS TO BE LOWER THAN FRIDAY. A DRY SLOT WILL MOVE OVER THE AREA SATURDAY NIGHT AS FLOW ALOFT BECOMES MORE SOUTHWEST. LINGERING LOW LEVEL MOISTURE WILL LIKELY RESULT IN LOW STRATUS WITH A FEW SHOWERS STILL POSSIBLE MAINLY NORTH AND WEST OF THE CAPITAL REGION AS A SPOKE OR TWO OF VORTICITY ROTATES AROUND THE SPRAWLING UPPER LOW. && .LONG TERM /SUNDAY THROUGH THURSDAY/... THE SLOW MOVING UPPER LOW WILL BE MOVING ACROSS SOUTHERN CANADA AT THE START OF THE EXTENDED PERIOD. THE SYSTEM WILL BE CLOSE TO BEING VERTICALLY STACKED AS IT SLOWLY LIFTS NORTHEAST THROUGH THE DAY ON SUNDAY ACROSS NORTHEASTERN ONTARIO. WITH THE LATEST 12 UTC GFS SHOWING THE STORM/S OCCLUDED FRONT HAVING ALREADY MOVED THROUGH OUR AREA...THE MAJORITY OF THE REGION LOOKS DRY ON SUNDAY...WITH LESS HUMID AIR MOVING IN ON A W-SW WIND. THE ONLY AREA THAT STILL MAY SEE SOME SHOWERS WILL BE ACROSS THE FAR NORTHWESTERN PARTS OF THE AREA /WESTERN ADIRONDACKS/ WHERE CYCLONIC FLOW...AIDED BY ADDITIONAL MOISTURE OFF LAKE ONTARIO...MAY PRODUCE A FEW SCT RAIN SHOWERS DURING THE DAY ON SUNDAY. TEMPS LOOK SEASONABLE...WITH TEMPS RANGING FROM THE MID 70S OVER THE HIGH TERRAIN TO LOWER TO MIDDLE 80S IN VALLEY AREAS. HIGH PRESSURE WILL BUILD IN FROM THE WEST FOR SUNDAY NIGHT THROUGH MONDAY NIGHT...ALLOWING FOR DRY WEATHER. WHILE THE HUMIDITY LEVELS WILL INITIALLY BE COMFORTABLE...THEY WILL CREEP UPWARD BY MONDAY EVENING. TEMPS LOOK SEASONABLE AND SIMILAR TO SUNDAY ON MONDAY...WITH MAX TEMPS IN THE LOWER TO MIDDLE 80S FOR VALLEY AREAS. ANOTHER SHORTWAVE LOOKS TO APPROACH THE REGION FOR THE MID WEEK PERIOD. HAVE INCLUDED CHC POPS FOR SHRA/TSRA FOR TUESDAY AND WEDNESDAY...AS THE SHORTWAVE SLOWLY TRAVERSES THE AREA. WITH THE 12 UTC GFS SHOWING SOME INSTABILITY /LI VALUES LESS THAN ZERO/...WILL INCLUDE CHC THUNDER DURING THE DAY AND SLIGHT CHC THUNDER DURING THE OVERNIGHT PERIODS. MAX TEMPS IN VALLEY AREAS WILL CONTINUE TO BE IN THE LOWER TO MIDDLE 80S. MIN TEMPS WILL GENERALLY BE IN THE MID 50S TO MID 60S. THERE ARE SOME MODEL DIFFERENCES BY THE LATE WEEK PERIOD. THE 00 UTC ECMWF SHOWED ANOTHER CUTOFF LOW MOVING TOWARDS OUR AREA FROM CANADA...WHILE THE GFS SHOW GENERALLY ZONAL FLOW...WITH WEAK RIDGING OVER THE AREA FOR THURSDAY. FOR NOW...WILL GO WITH SLIGHT CHC POPS FOR THURSDAY...AND CONTINUED SEASONABLE TEMPS. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... WITH A SLOW MOVING COLD FRONT WORKING ACROSS THE REGION... SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS OUR REGION...ONE HAD ALREADY MARGINALLY IMPACTED KALB. MORE CELLS ARE ON THE WAY. WENT AHEAD AND USED A TEMPO AT ALL SITES FOR THUNDER WITH HIGH END MVFR AND POSSIBLE WIND GUSTS TO 25 MPH FOR THE BALANCE OF THE AFTERNOON. THEY WILL BE HIT OR MISS BUT UP TO A 50 PERCENT PROBABILITY THAT ONE COULD IMPACT ANY TAF SITE AT ANY TIME...AT LEAST BRIEFLY. OTHERWISE...VFR CONDITIONS WILL PREVAIL THIS AFTERNOON INTO EARLY EVENING WITH A LIGHT SOUTH OR SOUTHWEST WIND UNDER 10KTS. FOR THIS EVENING...CONVECTION LOOKS TO DIMINISH BUT WILL CARRY A VCSH FOR THE EVENING HOURS TO REFLECT ABOUT A 25 PERCENT POSSIBILITY THAT A SHOWER OR EVEN THUNDERSTORM COULD STILL BRIEFLY IMPACT A TAF SITE. LATER OVERNIGHT...THE THREAT OF CONVECTION LOOKS VERY LOW (UNDER 20 PERCENT) AS WE LOOSE THE HEATING OF THE DAY AND THE FRONTAL BOUNDARY LIFTS BACK NORTH. WITH LOTS OF MOISTURE IN PLACE...SOME FOG (AND EVEN LOW CLOUDS) A PRETTY GOOD BET ESPECIALLY AT KGFL/KPSF WHERE WE TAKE CIGS/VSBY TO IFR. AT THE OTHER TWO SITES...KEPT CONDITIONS AT MVFR FOR NOW. HOWEVER...IF A LOT OF RAIN WERE TO FALL AT ANY SITE BETWEEN NOW AND THE OVERNIGHT...MIGHT HAVE TO RETHINK THIS SCENARIO. SO...IF YOU NEED TO FLY OUT OF ANY OF THE AIRPORT SITES EARLY TOMORROW MORNING...PLEASE CHECK BACK LATER ON. ON FRIDAY...A STRONG DISTURBANCE MOVING THROUGH THE GREAT LAKES WILL GENERATE LARGE SCALE ASCENT OVER OUR REGION. SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS. FOR NOW...USED PROB30 GROUPS FOR MVFR THUNDERSTORMS SINCE THE EXACT TIMING OF SHOWERS AND THUNDERSTORMS REMAINED UNCERTAIN. OUTLOOK... FRI-NITE-SAT...SUB-VFR. SHRA/TSRA LIKELY. AM LOW CLOUDS/FOG. SAT NGT-MON...VFR. NO SIG WX. TUE...VFR. CHC SUB-VFR SHRA/TSRA. && .FIRE WEATHER... A STALLED FRONTAL BOUNDARY WILL REMAIN OVER UPSTATE NEW YORK TONIGHT AND FRIDAY. MEANWHILE...LOW PRESSURE WILL ORGANIZE OVER THE MIDWEST TONIGHT...AND MOVE INTO THE EASTERN GREAT LAKES FRIDAY INTO SATURDAY SATURDAY. THE COLD FRONT ASSOCIATED WITH THE STORM SYSTEM WILL ADVANCE TOWARD OUR REGION REGION ON FRIDAY...AND CROSS THE REGION ON SATURDAY. THIS WILL RESULT IN A PROLONGED THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH AT LEAST THE FIRST HALF OF THE WEEKEND...SOME OF WHICH WILL PRODUCE HEAVY RAINFALL. A WETTING RAINFALL IS LIKELY FOR THE ENTIRE AREA AT SOME POINT BETWEEN THIS EVENING AND SATURDAY. HUMID CONDITIONS WILL ALSO PERSIST DURING THIS TIME. && .HYDROLOGY... A MODERATE TO SIGNIFICANT RAINFALL EVENT REMAINS POSSIBLE FRIDAY THROUGH SATURDAY. THE RAINFALL WILL LIKELY MAINLY BE DUE TO CONVECTIVE BANDS OF RAIN...RATHER THAN A WIDESPREAD SWATH OF STRATIFORM RAIN. THEREFORE...RAINFALL AMOUNTS COULD VARY DRASTICALLY ACROSS THE AREA DEPENDING ON WHERE THE HEAVIEST CONVECTIVE RAIN BANDS SET UP. WITH A LOW PRESSURE SYSTEM AND COLD FRONT AFFECTING THE AREA THROUGH SATURDAY...MOST LOCATIONS WILL HAVE A GOOD PROBABILITY OF EXPERIENCING MODERATE TO HEAVY RAINFALL AT SOME POINT DURING THIS TIME. AGAIN RAINFALL AMOUNTS COULD BE WIDE RANGING DUE TO THE CONVECTIVE NATURE OF THE PRECIPITATION...WITH GENERALLY 1 TO 3 INCHES EXPECTED THROUGH THE EVENT ON SATURDAY. SOME LOCALIZED AMOUNTS OF 3 TO 4 INCHES WILL BE POSSIBLE WHERE PERSISTENT DOWNPOURS OCCUR. THERE WILL BE ABOVE NORMAL DEEP LAYER MOISTURE AVAILABLE...WHICH WILL RESULT IN THE POTENTIAL FOR DOWNPOURS. IT IS STILL UNCERTAIN WHERE THE HIGHEST RAINFALL AMOUNTS WILL OCCUR...ALTHOUGH ISOLATED FLASH FLOODING WILL BE POSSIBLE. AT THIS TIME IT APPEARS WIDESPREAD FLASH FLOODING IS UNLIKELY...BUT SITUATION WILL CONTINUE TO BE MONITORED. MAIN STEM RIVER FLOODING APPEARS UNLIKELY...DUE TO THE LOW FLOWS/DRY CONDITIONS AND HEAVY RAINFALL POSSIBLY NOT BEING WIDESPREAD ENOUGH TO HAVE SIGNIFICANT IMPACTS ON THE RIVERS. THERE COULD BE SOME SHARP WITHIN BANK RISES OVER BASINS THAT RECEIVE GREATER COVERAGE OF SHOWERS AND THUNDERSTORMS. WILL CONTINUE TO MENTION POSSIBILITY FOR HEAVY RAIN AND ISOLATED FLASH FLOODING IN THE HAZARDOUS WEATHER OUTLOOK. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...JPV NEAR TERM...JPV SHORT TERM...JPV LONG TERM...FRUGIS AVIATION...HWJIV FIRE WEATHER...JPV HYDROLOGY...JPV
Hazardous weather outlook, Aug 9, 4:19 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 419 PM EDT THU AUG 9 2012 MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>084- VTZ013>015-101100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 419 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS INTO THIS EVENING. THE MAIN THREAT WILL BE FROM DAMAGING WIND GUSTS IN EXCESS OF 58 MPH...ALTHOUGH SOME LARGE HAIL WILL BE POSSIBLE AS WELL. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS LIKELY FRIDAY INTO SATURDAY. THERE IS A LOW PROBABILITY FOR A FEW OF THE THUNDERSTORMS TO BECOME SEVERE ON FRIDAY...MAINLY FROM DAMAGING WIND GUSTS. IN ADDITION...ONE TO THREE INCHES OF RAIN ARE EXPECTED THROUGH SATURDAY AFTERNOON...WITH LOCALIZED AMOUNTS OF 4 INCHES POSSIBLE WHERE THUNDERSTORMS ARE PERSISTENT. RAINFALL AMOUNTS COULD VARY WIDELY ACROSS THE AREA. ISOLATED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY FRIDAY INTO FRIDAY EVENING. SHARP WITHIN BANK RISES ARE LIKELY ALONG SOME MAIN STEM RIVERS...WITH PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED INTO THIS EVENING. CTZ001-013-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD- 419 PM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED INTO THIS EVENING AS AN INCREASING WARM AND HUMID AIR MASS MOVES INTO THE REGION. WHILE SEVERE WEATHER POTENTIAL IS LOW...AN ISOLATED WIND GUST TO 50 MPH IS POSSIBLE. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS LIKELY FRIDAY INTO SATURDAY. THERE IS A LOW PROBABILITY FOR A FEW OF THE THUNDERSTORMS TO BECOME SEVERE ON FRIDAY...MAINLY FROM DAMAGING WIND GUSTS. IN ADDITION...ONE TO THREE INCHES OF RAIN ARE EXPECTED THROUGH SATURDAY AFTERNOON...WITH LOCALIZED AMOUNTS OF 4 INCHES POSSIBLE WHERE THUNDERSTORMS ARE PERSISTENT. RAINFALL AMOUNTS COULD VARY WIDELY ACROSS THE AREA. ISOLATED FLASH FLOODING WILL BE POSSIBLE...ESPECIALLY FRIDAY INTO FRIDAY EVENING. SHARP WITHIN BANK RISES ARE LIKELY ALONG SOME MAIN STEM RIVERS...WITH PONDING OF WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Special weather statement, Aug 9, 4:01 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT THU AUG 9 2012
NYZ038-039-092030-
SOUTHERN FULTON NY-SOUTHERN HERKIMER NY-
401 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM IN
FULTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF POLAND...OR ABOUT
OVER UTICA...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
POLAND BY 420 PM EDT
NEWPORT...COLD BROOK AND MIDDLEVILLE BY 425 PM EDT
IN ADDITION TO LARGE HAIL AND STRONG WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
LAT...LON 4322 7508 4324 7515 4326 7516 4328 7516
4334 7486 4328 7471 4318 7470 4317 7472
4315 7471 4314 7474 4312 7473 4310 7466
4307 7520
TIME...MOT...LOC 2002Z 257DEG 23KT 4317 7521
SNYDERLocal storm report, Aug 9, 4:17 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
417 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG PERTH 43.01N 74.19W
08/09/2012 FULTON NY FIRE DEPT/RESCUE
TREES DOWN
&&
EVENT NUMBER ALY1200171
IRLLocal storm report, Aug 9, 4:23 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
423 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL BROADALBIN 43.06N 74.20W
08/09/2012 E0.88 INCH FULTON NY PUBLIC
TREES DOWN
&&
EVENT NUMBER ALY1200172
IRLLocal storm report, Aug 9, 4:29 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ALBANY NY
429 PM EDT THU AUG 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL BROADALBIN 43.06N 74.20W
08/09/2012 E0.88 INCH FULTON NY PUBLIC
TREES DOWN
&&
CORRECTED EVENT TIME
EVENT NUMBER ALY1200172
IRLSpecial weather statement, Aug 9, 4:37 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
437 PM EDT THU AUG 9 2012
NYZ032-033-092130-
HAMILTON NY-NORTHERN HERKIMER NY-
437 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...WINDS AROUND 50
MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF MCKEEVER...OR ABOUT 15 MILES SOUTHWEST OF OLD
FORGE...AND MOVING NORTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
MCKEEVER BY 450 PM EDT
NICKS LAKE CAMPGROUND BY 515 PM EDT
OLD FORGE BY 520 PM EDT
ALGER ISLAND PUBLIC CAMPGROUND...LIMEKILN LAKE CAMPGROUND...EAGLE BAY
AND INLET BY 530 PM EDT
LAT...LON 4394 7482 4367 7452 4349 7510 4350 7510
4375 7513
TIME...MOT...LOC 2037Z 239DEG 17KT 4358 7518
NASSpecial weather statement, Aug 9, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT THU AUG 9 2012
NYZ042-043-092115-
NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
449 PM EDT THU AUG 9 2012
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING. THIS STORM WAS LOCATED 7 MILES WEST OF HAGUE...OR ABOUT
15 MILES NORTHWEST OF WHITEHALL...AND MOVING NORTHEAST AT 15 MPH.
THE THUNDERSTORM WILL BE NEAR...
HAGUE BY 510 PM EDT
ROGERS ROCK CAMPGROUND BY 515 PM EDT
LAT...LON 4379 7335 4364 7343 4359 7343 4357 7340
4363 7336 4362 7330 4353 7324 4332 7326
4342 7362 4351 7364 4356 7361 4366 7350
4359 7361 4372 7379 4374 7376 4378 7371
4381 7338
TIME...MOT...LOC 2049Z 223DEG 14KT 4372 7362
SNYDERThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 2:44 PM EDT | Special Weather Statement | ALY | Columbia | 46 min |
| Aug 9, 2:49 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Greene | 56 min |
| Aug 9, 3:32 PM EDT | Special Weather Statement | ALY | Schenectady | 28 min |
| Aug 9, 3:38 PM EDT | Areal Flood Advisory | ALY | Columbia, Dutchess, Greene, Ulster | 69 min |
| Aug 9, 3:44 PM EDT | Special Weather Statement | ALY | Saratoga | 31 min |
| Aug 9, 3:49 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Saratoga | 28 min |
| Aug 9, 4:01 PM EDT | Special Weather Statement | ALY | Oneida | 29 min |
| Aug 9, 4:20 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 55 min |
| Aug 9, 4:37 PM EDT | Special Weather Statement | ALY | Herkimer | 53 min |
| Aug 9, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 42 min |
| Aug 9, 5:16 PM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
| Aug 9, 5:22 PM EDT | Special Weather Statement | ALY | Warren | 23 min |
| Aug 9, 5:27 PM EDT | Special Weather Statement | ALY | Warren | 63 min |
| Aug 9, 5:31 PM EDT | Areal Flood Advisory | ALY | Warren, Washington | 4 hr |
| Aug 9, 5:55 PM EDT | Special Weather Statement | ALY | Montgomery | 35 min |
| Aug 9, 6:08 PM EDT | Special Weather Statement | ALY | Warren | 52 min |
| Aug 9, 6:21 PM EDT | Special Weather Statement | ALY | Montgomery, Saratoga, Schenectady, Schoharie | 54 min |
Nearby
Special Weather Statements in New York, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.